Alert archive / Texas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 404, NWS Fort Worth, TX

October 5, 2003Robertson County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Oct 5, 2003, 5:49 PM CDT for Robertson County, Texas. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 5, 2003, 5:49 PM CDT (22:49 UTC)
Expired
Oct 5, 2003, 6:00 PM CDT
In force
11 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Robertson County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.8 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2003-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 419 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2003-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
419 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
872 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 052249
SVRFTW
TXC395-052300-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
549 PM CDT SUN OCT 5 2003

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ROBERTSON COUNTY IN SOUTH CENTRAL TEXAS

* UNTIL 600 PM CDT

* AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 8 MILES EAST OF HEARNE...MOVING SOUTHEAST AT 20
  MPH.

HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR
YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.

LAT...LON 3102 9672 3075 9655 3099 9636 3113 9645

$$


ROBBINS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 3:07 PM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, Oct 5, 3:07 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
307 PM CDT SUN OCT 5 2003

.DISCUSSION...
WEAK COLD FRONT IN AREA WILL CONTINUE TO BE FOCUS FOR CONVECTION
INTO MONDAY...BUT BEST CHANCES WILL BE TONIGHT AND EARLY MONDAY...
ESPECIALLY IN THE SOUTH. ONCE AGAIN ETA SEEMS TO HAVE THE BEST HANDLE
ON THE SITUATION...WITH MOS NUMBERS A CROSS BETWEEN NGM AND AVN.
HOWEVER...MODELS DO NOT SEEM TO HAVE A GOOD HANDLE ON MOISTURE...
WITH MID 60S OR HIGHER DEWPOINTS SETTLED WELL NORTH INTO THE AREA.
EAST WINDS WILL BRING IN SOME DRIER AIR...BUT OVERALL...EXPECT
SLIGHTLY HIGHER DEWPOINTS...ESPECIALLY IN THE SOUTHERN PORTION.

CURRENT ACTIVITY IN THE SOUTHERN PORTION OF NORTH TEXAS WILL
CONTINUE TO MOVE EAST AS THE UPPER WAVE EXITS THE REGION. NEXT WAVE
ALREADY BEGINNING TO FIRE CONVECTION IN WEST TEXAS...AND IT SHOULD
AFFECT NORTH TEXAS LATER TONIGHT...PRIMARILY AFTER MIDNIGHT. ALL
THE ACTIVITY SHOULD EXIT THE REGION DURING THE DAY MONDAY.

TEMPERATURES WILL REMAIN COOLER THAN MOS...BUT WILL GRADUALLY WARM TO
MORE SEASONAL READINGS BY MID WEEK. MODELS HAVE BEEN SOMEWHAT
INCONCLUSIVE AS TO END OF WEEK SOLUTION. UNTIL THERE SEEMS TO BE A
BETTER CONSENSUS...WE WILL CONTINUE WITH THE CURRENT FORECAST FOR
THE LATTER PART OF THE WEEK AND NEXT WEEKEND.

&&

DFW   66  80  64  83 /  30  20   0   0
ACT   68  84  64  86 /  50  30   0   0
PRX   63  78  64  80 /  20  20   0   0
DTO   65  80  65  82 /  20  20   0   0
TKI   64  80  65  82 /  20  20   0   0
DAL   66  80  65  83 /  30  20   0   0
TRL   66  80  65  84 /  30  20   0   0
CRS   67  82  64  85 /  30  30   0   0
TPL   69  84  66  86 /  50  30   0   0

&&

.FWD...
TX...NONE.

&&

42
Hazardous weather outlook, Oct 5, 3:00 PM CDT, 2 hours 49 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061100-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...AFTERNOON UPDATE
NATIONAL WEATHER SERVICE FORT WORTH TX
300 PM CDT SUN OCT 5 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING...MAINLY
SOUTH OF A LINE FROM COMANCHE...TO HILLSBORO...TO ATHENS. LARGE HAIL
WILL BE THE MAIN SEVERE WEATHER THREAT. ANOTHER CHANCE OF SCATTERED
THUNDERSTORMS WILL ACCOMPANY ANOTHER DISTURBANCE OVERNIGHT. CLOUD TO
GROUND LIGHTNING AND HEAVY RAIN CAN BE EXPECTED...BUT SIGNIFICANT
SEVERE WEATHER IS NOT EXPECTED LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...
THERE IS A CHANCE OF THUNDERSTORMS AREAWIDE ONCE AGAIN MONDAY...AS A
FRONT REMAINS NEARLY STATIONARY ACROSS NORTH TEXAS. THERE WILL ALSO
BE A SLIGHT CHANCE OF THUNDERSTORMS ON THURSDAY AND FRIDAY AS AN
UPPER LEVEL TROUGH MOVES ACROSS THE CENTRAL PLAINS. SIGNIFICANT
SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE THIS EVENING...MOST LIKELY SOUTH OF A
LINE FROM COMANCHE...TO HILLSBORO...TO ATHENS.

58/25

In the hours before

Local storm report, Oct 5, 5:44 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
544 PM CDT SUN OCT 5 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0510 PM    HEARNE                    TX   68 MPH TSTM GUST
10/05/03   ROBERTSON                      OBSERVATION SITE AT
                                          HEARNE, TX REPORTED SEVERE
                                          THUNDERSTORM GUST. SEVERAL
                                          TREES BLOWN DOWN.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 5:27 PM CDTSevere Thunderstorm WarningFWDMilam, Robertson18 min

Nearby

Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.